Alert archive / Montana / Red Flag Warnings in 2011
Red Flag Warning 16, NWS Great Falls, MT
NWS Great Falls, MT issued this red flag warning at Oct 1, 2011, 4:15 AM MDT for 8 counties in Montana. It took effect at Oct 1, 2011, 10:00 AM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2011, 4:15 AM MDT (10:15 UTC)
- In effect from
- Oct 1, 2011, 10:00 AM MDT
- Expired
- Oct 1, 2011, 9:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Great Falls, MT
Counties Blaine County, MT, Cascade County, MT, Chouteau County, MT, Fergus County, MT, Hill County, MT, Judith Basin County, MT, Meagher County, MT, Phillips County, MT
The radar
The Great Falls radar (KTFX), 115 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4126 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
070 WWUS85 KTFX 011015 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 415 AM MDT SAT OCT 1 2011 MTZ113-115-117-012100- /O.UPG.KTFX.FW.A.0010.111001T1600Z-111002T0300Z/ /O.NEW.KTFX.FW.W.0016.111001T1600Z-111002T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 415 AM MDT SAT OCT 1 2011 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113...115 AND 117... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONES 113...115 AND 117. * WINDS...SOUTHWEST WINDS 15 TO 25 MPH WILL DEVELOP OVER FIRE WEATHER ZONE 117 AND MAINLY THE FERGUS COUNTY PORTION OF FIRE WEATHER ZONE 115 THIS AFTERNOON. GUSTS NEAR 40 MPH WILL BE POSSIBLE OVER HIGHER RIDGE TOPS. OVER FIRE WEATHER ZONE 113 EXPECT EAST WINDS NEAR 15 MPH. * RELATIVE HUMIDITY...MAINLY 10 TO 15 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WILL ONCE AGAIN CREATE DANGEROUS FIRE CONDITIONS. THERE WILL ALSO BE A THREAT OF AN ISOLATED THUNDERSTORM WITH LITTLE IF ANY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
2 follow-up statements
692 WWUS85 KTFX 012042 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 242 PM MDT SAT OCT 1 2011 MTZ113-115-117-020300- /O.CON.KTFX.FW.W.0016.000000T0000Z-111002T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 242 PM MDT SAT OCT 1 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113...115 AND 117... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONES 113...115 AND 117. * WINDS...SOUTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * RELATIVE HUMIDITY...AS LOW AS 13 PERCENT. * IMPACTS...THE COMBINATION OF LOW RELATIVE HUMIDITIES AND GUSTY WINDS...WILL ONCE AGAIN CREATE DANGEROUS FIRE CONDITIONS. THERE WILL ALSO BE A THREAT OF AN ISOLATED THUNDERSTORM WITH LITTLE IF ANY RAINFALL. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THESE AREAS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/GREATFALLS
007 WWUS85 KTFX 020236 RFWTFX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 836 PM MDT SAT OCT 1 2011 MTZ113-115-117-020345- /O.EXP.KTFX.FW.W.0016.000000T0000Z-111002T0300Z/ HILL AND BLAINE COUNTIES-CHOUTEAU AND FERGUS COUNTIES- CENTRAL AND EASTERN LEWIS AND CLARK NATIONAL FOREST AREAS- 836 PM MDT SAT OCT 1 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 113...115 AND 117... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. SURFACE WINDS HAVE DIMINISHED AND RELATIVE HUMIDITY VALUES ARE INCREASING ACROSS THE REGION. AS A RESULT...THE RED FLAG WARNING WILL BE ALLOWED TO EXPIRE. $$ HTTP://WEATHER.GOV/GREATFALLS
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this red flag warning went out at Oct 1, 4:01 AM MDT, 14 minutes earlier.
Area forecast discussion, Oct 1, 4:01 AM MDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 401 AM MDT SAT OCT 1 2011 .DISCUSSION... TODAY THROUGH MONDAY...SOUTHWEST FLOW ALOFT WILL CONTINUE OVER THE FORECAST AREA. EMBEDDED IN THIS FLOW WILL BE SEVERAL BANDS OF MAINLY HIGH LEVEL MOISTURE. THESE BANDS WILL BE ASSOCIATED WITH WEAK WEATHER DISTURBANCES ALOFT. SINCE LIFT IS FORECAST TO BE WEAK AND LOW LEVELS ARE FORECAST TO BE RELATIVELY DRY WILL KEEP THE CHANCES OF PRECIPITATION ON THE LOW SIDE. DO EXPECT THAT THERE WILL BE WEAK INSTABILITY DURING THE AFTERNOON AND EVENING HOURS EACH DAY AND CAN NOT RULE OUT AN ISOLATED THUNDERSTORM. A CHECK OF RECORD HIGH TEMPERATURES SHOWS THAT AT LEAST SOME PORTION OF THE FORECAST AREA WILL HAVE HIGH TEMPERATURES NEAR RECORD LEVELS TODAY THROUGH MONDAY. AN EXCEPTION TO THE ABOVE IS THAT A COOLER CANADIAN AIRMASS WILL MOVE INTO THE NORTHWEST ZONES TODAY AND COULD EVEN SEE HIGH TEMPERATURES NEAR NORMAL FOR THE BEGINNING OF OCTOBER. BLANK MONDAY NIGHT THROUGH SATURDAY...EXPECT AREAS OF UNSETTLED WEATHER TO START THE EXTENDED...WITH A CHANGE TO MORE WIDESPREAD UNSETTLED WEATHER AND COOLER TEMPERATURES EXPECTED BY LATE NEXT WEEK. WITH A VERY WARM DAY EXPECTED ON MONDAY...A FEW SHOWERS/THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHWEST MONTANA ON MONDAY NIGHT AS THE FIRST IN A SERIES OF PACIFIC FRONTS MOVE THROUGH THE REGION. THIS FIRST FRONT WILL MOVE THROUGH THE AREA SLOWLY MONDAY NIGHT THROUGH TUESDAY...EXITING CENTRAL MONTANA BY WEDNESDAY NIGHT. THUS AFTERNOON TEMPERATURES WILL SLOWLY DECREASE A BIT EACH DAY TUESDAY AND WEDNESDAY...BUT STILL REMAIN WELL ABOVE NORMAL BOTH DAYS ACROSS THE REGION. THE CHANCES FOR PRECIPITATION WILL BE THE HIGHEST OVER THE ROCKY MOUNTAIN FRONT AND THE MOUNTAINS OF SOUTHWEST MONTANA...WITH ONLY ISOLATED SHOWERS POSSIBLE FOR AREAS NORTHEAST OF GREAT FALLS. THE TOTAL PRECIPITATION EXPECTED FROM MONDAY NIGHT THROUGH WEDNESDAY NIGHT WILL BE LOW...WITH THE POTENTIAL OF UP TO 0.20 INCHES OF RAIN OVER THE WESTERN/SOUTHWESTERN MOUNTAINS...AND MUCH LESS AT LOWER ELEVATIONS AND ACROSS THE NORTHERN PLAINS. BY LATE WEDNESDAY NIGHT AND INTO THURSDAY...ENOUGH COOL AIR WILL HAVE WORKED ITS WAY INTO THE REGION THAT THE RAIN COULD START TO CHANGE TO SNOW AT TIMES IN THE MOUNTAINS...MAINLY ABOVE 6000 FEET. FROM LATE THURSDAY MORNING AND INTO FRIDAY MORNING...THIS PERIOD LOOKS TO BE THE BEST TIME FRAME FOR PRECIPITATION...WITH THE BEST AREA TO RECEIVE PRECIPITATION BEING SOUTHWEST MONTANA...AS A DEEP UPPER LEVEL TROF DEVELOPS OVER THE REGION. BOTH THE GFS/EC MODELS HINT AT PORTIONS OF THE HIGH-LINE...BETWEEN CUT BANK AND HAVRE RECEIVING LITTLE/NO PRECIP WITH THIS EVENT...THUS POPS ARE QUITE LOW FOR AREAS NORTH OF GREAT FALLS FOR THU AND FRI. AGAIN...MORE COOLER AIR MOVES INTO THE REGION FOR THU AND FRI...WITH SNOW BECOMING MORE LIKELY IN THE MOUNTAINS...AND SNOW LEVELS FALLING TO AROUND 5000 FEET BY FRIDAY MORNING OVER PORTIONS OF WESTERN AND SOUTHWEST MONTANA. THE GFS IS MUCH MORE AGGRESSIVE WITH THE COLDER TEMPERATURES WHEN COMPARED TO THE EC. THUS TEMPERATURES FOR THU/FRI ARE A BIT OF COMPROMISE BETWEEN THE TWO...BUT LEANING TOWARDS THE SLIGHTLY WARMER EC MODEL. BY SATURDAY...EXPECT ANY REMAINING SHOWERS TO MAINLY AFFECT THE MOUNTAINS...WHILE AFTERNOON TEMPERATURES WILL BE JUST A FEW DEGREES BELOW NORMAL. BRUSDA && .AVIATION... UPDATED 0500Z. VFR CONDITIONS WILL CONTINUE ACROSS THE REGION. MID/HIGH LEVEL CLOUDINESS WILL COME AND GO OVERNIGHT. WINDS LOOK TO BE BREEZY ONCE AGAIN TOMORROW AFTERNOON. && .FIRE WEATHER... UPDATED 1000Z. HAVE UPGRADED THE FIRE WEATHER WATCH FOR FIRE WEATHER ZONES 113 AND 115 AND 117 TO A RED FLAG WARNING. WILL ALSO HAVE TO WATCH FIRE WEATHER ZONE 118. SOUTHWEST WINDS OVER 15 MPH IN THIS LATTER ZONE MIGHT NOT BE ALL THAT WIDESPREAD SO DID NOT INCLUDE THEM IN THE RED FLAG WARNING. ALTHOUGH MINIMUM RELATIVE HUMIDITIES WILL BE A LITTLE HIGHER SUNDAY...CRITICAL FIRE WEATHER CONDITIONS COULD POSSIBLY DEVELOP OVER FIRE WEATHER ZONE 117 DUE TO MINIMUM HUMIDITIES A LITTLE UNDER 20 PERCENT AND GUSTY SOUTHWEST WINDS. AS HAS BEEN THE CASE OF LATE FORECAST GUIDANCE DIFFERS ON WHETHER THE WINDS WILL BE OVER 15 MPH OR UNDER 15 MPH SO WILL HOLD OFF ON A HIGHLIGHT FOR NOW FOR THAT PARTICULAR AREA. BLANK && .PRELIMINARY POINT TEMPS/POPS... GTF 87 51 82 49 / 10 20 10 10 CTB 68 43 77 43 / 10 10 10 10 HLN 86 50 81 48 / 20 20 20 20 BZN 88 47 82 43 / 20 10 20 20 WEY 74 35 70 33 / 20 20 30 30 DLN 83 48 78 46 / 10 10 20 20 HVR 90 47 83 45 / 10 10 10 10 LWT 89 50 83 47 / 10 20 20 20 && .TFX WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS EVENING BLAINE...CASCADE...CHOUTEAU...FERGUS...HILL...JUDITH BASIN...MEAGHER. RED FLAG WARNING FROM 10 AM THIS MORNING TO MIDNIGHT MDT TONIGHT FOR ELEVATIONS BELOW 6000 FEET FOR GALLATIN. && SHORT TERM...BLANK LONG TERM...BRUSDA AVIATION...BRUSDA WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Sep 30, 11:03 PM MDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 1103 PM MDT FRI SEP 30 2011 MTZ008>010-014-015-044>046-048-049-052-053-020515- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON- JEFFERSON-BROADWATER- 1103 PM MDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ055-020515- GALLATIN- 1103 PM MDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A RED FLAG WARNING IS IN EFFECT FOR PORTIONS OF THE COUNTY BELOW 6000 FEET FROM 10 AM MDT SATURDAY UNTIL MIDNIGHT MDT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MTZ011>013-047-050-051-054-020515- HILL-CASCADE-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER- 1103 PM MDT FRI SEP 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THERE IS A LOW PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FIRE WEATHER WATCH IS IN EFFECT FROM LATE SATURDAY MORNING INTO SATURDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 8:08 PM MDT | Fire Weather Watch | TFX | Blaine, Cascade, Chouteau, Fergus, Hill, Judith Basin and 2 more | 8 hr |
Nearby
Red Flag Warnings in Montana, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.